[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1994

Autoimmunity as a Complication of Interleukin 2 ImmunotherapyMany Unanswered Questions

Arch Dermatol. 1994;130(7):894-898. doi:10.1001/archderm.1994.01690070088014
Abstract

IN THIS volume of the Archives, Prussick et al1 describe the unmasking of quiescent pemphigus vulgaris in a patient who received interleukin 2 immunotherapy for metastatic renal cell carcinoma.1 Although interleukin 2 immunotherapy has been reported to cause mucocutaneous erosions,2,3 these astute clinicians suspected another cause for the mucocutaneous erosions when the lesions persisted and progressed after the discontinuation of immunotherapy and were resistant to local therapy. These clinical features are in contrast to those of immunotherapy-induced mucocutaneous ulcerations that heal rapidly after a course of interleukin 2 immunotherapy. My previous histologic and direct immunofluorescence studies2 (and unpublished data) of patients (n=10) who experienced interleukin 2 immunotherapy—induced mucocutaneous ulcerations did not reveal any specific patterns. This is in contrast to the study by Prussick and colleagues,1 in which the direct immunofluorescence and histologic study of skin biopsy specimens confirmed the diagnosis of pemphigus vulgaris. This article,

First Page Preview View Large
First page PDF preview
First page PDF preview
×